Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What is the meaning of myopathy? Is my knee pain due to medication for cholesterol?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5334 Questions
Question
Hi Dr G. I AM 85 YRS.OF AGE TODAY IN FACT, FEMALE. I HAVE BEEN TREATED WITH BOTH A PRIMARY AND ARTHRITIC DR. i HAVE VERY BAD KNEES. I SAW BOTH OF THEM YESTERDAY 12/4/13. 0NE DRAINED ONE OF MY SWOLLEN KNEES BUT THINKS IT MIGHT BE GOUT. SHE SAID THERE MIGHT BE CRYSTALS. AFTER READING BLOOD WORK DONE A MONTH AGO. WHAT IS THE MEANING OF MYOPATHY? I MENTIONED THAT I HAVE SERIOUS PAIN IN MY ARMS, COULD IT BE FROM THE MEDS FOR mild ? CHOLESTROL. THANK YOU., XXXXXXX
Posted Wed, 25 Dec 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Myopathy=pathology of the muscles Detailed Answer: Hi and thank you so much for this query. I am sos sorry to hear about these bad knees that you have. The causes of arthritis are many including goutic arthritis. Now that fluid was collected from the knees, a detailed analysis of it will tell us what the possible cause is and what the best treatment plan would be for you. Crystal could represent gout or pseudo gout depending on its composition and microscopic examination. I hope this was sent to the laboratory for detailed analysis! If you are taking drugs for cholesterol, especially those that end with -statins, then that could be the most likely cause of the pains you have in your arms. These are recognized and common side effects of this medication. Unless it gets too difficult that you cannot support, then we often encourage you to continue the drug. However, if it is so disturbing, I will suggest that you ask you doctor about possibilities of switching it to others with less side effects. I hope this helped. I wish you well and please feel free to ask for clarifications if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor